Alert archive / Oklahoma / Freeze Warnings in 2006
Freeze Warning 2, NWS Norman, OK
NWS Norman, OK issued this freeze warning at Oct 21, 2006, 12:51 PM CDT for 24 counties in Oklahoma. It took effect at Oct 22, 2006, 1:00 AM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 21, 2006, 12:51 PM CDT (17:51 UTC)
- In effect from
- Oct 22, 2006, 1:00 AM CDT
- Expired
- Oct 22, 2006, 8:00 AM CDT
- In force
- 7 hr
- Issued by
- NWS Norman, OK
All 24 counties
Alfalfa County, OK, Beckham County, OK, Blaine County, OK, Caddo County, OK, Canadian County, OK, Custer County, OK, Dewey County, OK, Ellis County, OK, Garfield County, OK, Grant County, OK, Greer County, OK, Harmon County, OK, Harper County, OK, Jackson County, OK, Kay County, OK, Kingfisher County, OK, Kiowa County, OK, Logan County, OK, Major County, OK, Noble County, OK, Roger Mills County, OK, Washita County, OK, Woods County, OK, Woodward County, OK
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 5.9 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1279 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 386 m²/s²
- 0-3 km storm-relative helicity
- 406 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this freeze warning went out at Oct 21, 10:39 AM CDT, 2 hours 12 minutes earlier.
Area forecast discussion, Oct 21, 10:39 AM CDT, 2 hours 12 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
1039 AM CDT SAT OCT 21 2006
.UPDATE...
COLD FRONT HAS MOVED THRU APPROX THE WESTERN HALF OF THE FA. WINDS
HAVE SHIFTED TO THE N/NW BEHIND THE FRONT AND HAVE BECOME GUSTY.
THE STRONG WINDS WILL CONT BEHIND THE FRONT... WITH WIND SPEEDS
GRADUALLY BEGINNING TO DROP OFF LATER TODAY IN NW PORTIONS OF FA
AS SFC HIGH BEGINS TO BUILD INTO THE REGION. WIND SPEEDS EXPECTED
TO REMAIN JUST BELOW ADVSY CRITERIA SO WILL NOT ISSUE ONE AT THIS
TIME BUT WILL CONT TO MONITOR. SOME LIGHT RAIN/DRIZZLE HAS OCCURRED
IN NW OK THIS MORNING. LIGHT RAIN/DRIZZLE WILL CONT TO BE POSSIBLE
INTO THIS AFTN AS ACTIVITY SHIFTS TO THE EAST SO HAVE EXTENDED
POPS ACROSS THE REST OF NORTHERN OK. LOW CLDS HAVE MOVED INTO THE
AREA BEHIND THE FRONT. MOSTLY CLDY/CLDY SKIES WILL CONT TO MOVE
SOUTH AND EAST... AND AFFECT MOST OF THE FA TODAY. WITH CLDS AND
CAA BEHIND THE FRONT... SOME LOCATIONS HAVE LIKELY ALREADY REACHED
THE MAX TEMP FOR TODAY... ESPECIALLY IN NW PORTIONS OF FA. HAVE
ADJUSTED HOURLY GRIDS TO SHOW THIS... WITH FALLING/STEADY TEMPS IN
PARTS OF THE AREA. HAVE ALSO LOWERED MAX TEMPS FOR THOSE AREAS
WHERE FRONT HAS ALREADY MOVED THROUGH OR IS ABOUT TO... SINCE
WILL BE DIFFICULT TO REACH PREVIOUSLY FORECASTED HIGHS. ALSO
ADJUSTED ALL OTHER HOURLY GRIDS TO SHOW CURRENT TRENDS. WILL SEND
UPDATES SHORTLY.
MAXWELL
&&
.PREV DISCUSSION... (ISSUED 312 AM CDT SAT OCT 21 2006)
DISCUSSION...
ONLY MINOR CONSIDERATIONS WITH THIS FORECAST PACKAGE AS MODELS
REMAIN CONSISTENT IN THE EVOLUTION AND IMPACTS FROM A VIGOROUS
SHORTWAVE TROUGH CURRENTLY APPROACHING THE AREA. ANALYSES SHOW THE
TROUGH TO BE A BIT STRONGER HOWEVER THAN THE BETTER INITIALIZING NAM
BUT THE DIFFERENCE REMAINS SMALL. MORE THAN ANYTHING ELSE...CONCERNED
ABOUT LOW END WIND ADVISORY CRITERIA THIS MORNING ACROSS PARTS OF
WESTERN OKLAHOMA. 06Z RUC/NAM DO NOT SUPPORT IT AT THIS TIME...SO
DESPITE SOME UNDER-REPRESENTATION BY THE 00Z NAM WILL HOLD OFF AT
THIS TIME AND JUST MENTION OCCASIONAL WINDS GUSTS OF 40 TO 45 MPH
ACROSS THE HIGHER TERRAIN OF WESTERN OKLAHOMA.
SUBFREEZING AIR RESIDES ACROSS MOST OF THE CENTRAL/WESTERN HIGH
PLAINS AT THIS TIME WITH ADVECTION AND RADIATIONAL COOLING
CONDITIONS SUPPORTING THE POSSIBILITY OF OUR FIRST FREEZE EVENT
TONIGHT. ORIENTATION OF THE 700/500 LONGWAVE TROUGH MAY SUSTAIN PERIODIC
DEVELOPMENT OF MID/HIGH CLOUDS AND THE PRESSURE GRADIENT MAY REMAIN
TIGHT ENOUGH FOR PARTS OF THE AREA TO PREVENT A WIDESPREAD FREEZE.
HOWEVER...CONFIDENCE IS HIGH ENOUGH FOR OUR CLIMATOLOGICALLY FAVORED
FOUR NORTHWEST OKLAHOMA COUNTIES FOR US TO ISSUE A FREEZE WATCH. IF
THE RIGHT CONDITIONS DEVELOP...COULD SEE 28-30 DEGREE...BUT WILL
PROBABLY KEEP VALUES A LITTLE HIGHER BASES ON THE ABOVE REASONS.
THE MEDIUM RANGE MODELS CONTINUE TO SHOW PROSPECTS OF A POTENTIALLY
WET PERIOD DEVELOPING BY THE MIDDLE OF NEXT WEEK AS A WEST COAST
TROUGH FORMS AND PROGRESSES EASTWARD. UNCERTAINTY IS STILL QUITE
HIGH SO MANY DAYS IN ADVANCE BUT DID EXPAND LOW POPS ACROSS A
BROADER PORTION OF THE AREA MOSTLY DUE TO TIMING AND POTENTIAL
ERRORS IN POSITION OF THE LOWER LEVEL MOISTURE AXIS. ALSO RAISED
POPS SLIGHTLY ACROSS SOUTHEAST OKLAHOMA DUE TO CLIMATOLOGY. IF MODEL
CONSISTENCY INCREASES THROUGH THE WEEKEND...POPS WILL LIKELY INCREASE
FOR ONE OR MORE PERIODS.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 61 36 58 33 / 10 10 0 0
HOBART OK 58 35 58 34 / 10 10 0 0
WICHITA FALLS TX 64 38 60 36 / 10 10 0 0
GAGE OK 50 31 56 32 / 30 10 10 0
PONCA CITY OK 58 34 57 31 / 20 10 10 0
DURANT OK 71 41 60 33 / 10 10 0 0
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...FREEZE WATCH FROM LATE TONIGHT THROUGH SUNDAY MORNING FOR OKZ004-
OKZ005-OKZ009-OKZ010.
TX...NONE.
&&
25/09Hazardous weather outlook, Oct 21, 11:17 AM CDT, 1 hour 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1117 AM CDT SAT OCT 21 2006
OKZ004>048-050>052-TXZ083>090-221200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1117 AM CDT SAT OCT 21 2006
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
NO THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT.
DISCUSSION...
A COLD FRONT WILL CONTINUE TO MOVE ACROSS OKLAHOMA AND WESTERN NORTH
TEXAS THIS AFTERNOON. SOME LIGHT RAIN AND DRIZZLE WILL BE POSSIBLE
BEHIND THE FRONT ACROSS NORTHERN OKLAHOMA. HOWEVER... LIMITED
INSTABILITY WILL PREVENT THE DEVELOPMENT OF THUNDERSTORMS THROUGH
TONIGHT.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SUNDAY OCT 22.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...LESS THAN 5 PERCENT.
OTHER HAZARDOUS WEATHER...
STRONG GUSTY WINDS FROM THE NORTH AND NORTHWEST WILL OCCUR BEHIND
THE COLD FRONT. WIND GUSTS OF 30 TO 40 MPH WILL BE POSSIBLE...
ESPECIALLY ACROSS PARTS OF WESTERN OKLAHOMA. THESE STRONG WINDS
COULD MAKE DRIVING DIFFICULT FOR HIGH PROFILE VEHICLES ON EAST WEST
ROADS.
FREEZING TEMPERATURES WILL BE POSSIBLE LATE TONIGHT... EARLY SUNDAY
MORNING ACROSS PARTS OF NORTHWEST OKLAHOMA. PLEASE REFER TO THE
FREEZE WATCH FOR FURTHER DETAILS. FROST WILL ALSO BE POSSIBLE LATE
TONIGHT... EARLY SUNDAY MORNING ACROSS APPROXIMATELY THE NORTHWEST
THIRD OF OKLAHOMA.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
THUNDERSTORM OUTLOOK...
THUNDERSTORM CHANCES WILL BEGIN TUESDAY NIGHT AND CONTINUE THROUGH
THURSDAY AS MOISTURE INCREASES AHEAD OF A STORM SYSTEM THAT
APPROACHES AND MOVES ACROSS THE REGION.
OTHER HAZARDOUS WEATHER...
FROST WILL BE POSSIBLE AGAIN MONDAY MORNING ACROSS THE WESTERN HALF
TO TWO-THIRDS OF OKLAHOMA... AND MAY DEVELOP SOUTH INTO PARTS OF
WESTERN NORTH TEXAS.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
SUNDAY.
MAXWELLThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 21, 3:29 AM CDT | Freeze Watch | OUN | Ellis, Harper, Woods, Woodward | 9 hr |
| Oct 21, 12:51 PM CDT | Freeze Watch | OUN | Alfalfa, Blaine, Canadian, Cleveland, Custer, Dewey and 17 more | 23 hr |
| Oct 21, 12:51 PM CDT | Wind Advisory | OUN | Beckham, Blaine, Caddo, Canadian, Comanche, Cotton and 11 more | 5 hr |
Nearby
Freeze Warnings in Oklahoma, 2006Every freeze warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.